MAUDE Adverse Event Report: ARTHREX, INC. LEFTY TIGHT LAG SCREW, Ø10.5MM X 90MM; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. LEFTY TIGHT LAG SCREW, Ø10.5MM X 90MM; INTRAMED FIXATN ROD AND ACCESS
Model Number LEFTY TIGHT LAG SCREW, Ø10.5MM X 90MM
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Damaged Thread (4075)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 07/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 07/19/2024, it was reported by a sales representative via email that an 1192-090 lefty telescoping lag screw unthreaded inside the patient.The threads broke, and the screw was left implanted.This was discovered during a hip nail procedure on (b)(6) 2024.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 the complaint allegation is confirmed based on the customer-provided pictures.Visual evaluation of the customer-provided pictures noted a telescoping lag screw unthreaded inside the patient.Refer to attachments.Based on the information provided, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to over-torquing the screw when inserting into the plate and/or hard bone.

Brand Name
LEFTY TIGHT LAG SCREW, Ø10.5MM X 90MM
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20017672
Report Number1220246-2024-07194
Device Sequence Number7335797
Product Code HSB
UDI-Device Identifier00848665036534
UDI-Public00848665036534
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberLEFTY TIGHT LAG SCREW, Ø10.5MM X 90MM
Device Catalogue Number1192-090
Device Lot Number212114
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2024
Supplement Date Received by Manufacturer06/10/2025
Initial Report FDA Received Date08/21/2024
Supplement Report FDA Received Date07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown